The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Thanks for your question.
Prescription diet pill have several side effects.
Currently 2 new drugs are being used for significant weight loss as per clinical trials. These are topiramate and phentermine.
Now these medications have side effects like somnolence, dizziness, headache, hypertension, palpitations etc.
But under supervision these can be used with safety and with good effects.
Another medication called orlistat can be used as qwell which has less side effects ( GI intolerance predominantly) but this does not cause significant weight loss as other two do.
Please discuss this with your doctor if they are suitable for you.
Please click ACCEPT button, if you do not have any further question, so that I get rewarded for my time & effort. Thank you!
Thank you. Do either of them have a risk of cardiac arrest or permanent heart damage or any other thing that is potentially life-threatening, if taken according to directions? I remember something about phen phen (sorry about spelling) years ago, and just want to make sure that it isn't the same stuff?
Phentermine can cause cardiac arrest rarely.
But topiramate does not cause that.
You can try topiramate only.
otherwise orlistat is the way to go as it has few side effects and does not cause cardiac arrest.